| Catalog Number |
0115320 |
| Medical Device Problem Codes |
Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001); Migration (4003)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hematoma (1884); Seroma (2069); Hernia (2240); Neuralgia (4413); Drug Resistant Bacterial Infection (4553)
| Date of Event |
01/18/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per the medical record review, post implant of 3dmax mesh, patient had hernia recurrence, hematoma, seroma, abscess, wound infection, adhesions, neuroma, neuralgia, abdominal pain, mesh deformation and mesh migration thereby underwent repairs with mesh removal.Per operative notes, "mesh in the preperitoneal space that was matted, folded and fused with the peritoneum.¿ the instructions-for-use supplied with the device lists hernia recurrence, infection, seroma, adhesion, hematoma as possible complications.In regard to infection, the warnings section in ifu states, ¿if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device.¿ this emdr represents 3dmax mesh (device #3).An additional supplemental emdr was submitted to represent perfix plug (device #1) and an emdr was submitted to represent perfix plug (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
Event or Problem Description
Per information provided by the attorney: (b)(6) 2013 - patient had previously undergone right inguinal hernia repair with the implant of a synthetic mesh on (b)(6) 2012 and now diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of perfix plug and patch (device #1).Per operative notes, ¿dissected the hernia sac contents off of the hernia sac, then reduced the hernia contents back into the preperitoneal space and placed a perfix plug and patch (device #1).Placed a onlay mesh to approximate the shelving edge with the conjoined tendon above a mesh.¿ (b)(6) 2014 - patient visited hospital for pain.(b)(6) 2014 - patient was diagnosed with right groin pain, recurrent right inguinal hernia thereby underwent open repair with the implant of perfix plug and patch (device #2).Per operative notes, ¿there was slight bulging of the inguinal contents and small defect of the deep ring.Placed a medium perfix plug (device #2) and secured with suture.Patch was then placed over the top of this and secured with suture to the pubic tubercle, the ilioinguinal ligament and the conjoined tendon.¿ (note: there is no mention/visualization of mesh in operative notes).(b)(6) 2014 -patient visited hospital for abdominal pain.(b)(6) 2014 - patient was diagnosed with chronic right inguinal pain, recurrent right inguinal hernia, inverted mesh, and neuroma thereby underwent laparoscopic repair with the implant of 3dmax mesh (device #3).Per operative notes, ¿noticed eroded plug from a previously placed mesh (device #1 #2) and it was removed laparoscopically.Big defect next to the spermatic cord content was found and placed a medium sized 3dmax mesh (device #3), tacked it to the pubic tubercle.Little round pieces of tissue were noted and that could potentially be neuromas during exploration of the right groin region.¿ (b)(6) 2014 - patient was diagnosed with pain, superior groin seroma, abscess, enlarging mass on the right groin, 2 episodes of bleeding from wound, post operative hematoma and superficial wound infection thereby underwent treatment with right groin seroma incision and drainage.Per operative notes, ¿the wound was explored, no mesh visible.¿ (b)(6) 2016 to (b)(6) 2017 - patient visited hospital for pain and had pain management.(b)(6) 2017- patient had right groin pain thereby underwent robotic assisted repair for partial explant of 3dmax (device #3).Per operative notes, ¿mesh in the preperitoneal space that was matted and there were 2 metal coil tacks visualized in the mesh.The mesh was fused with the peritoneum, it was felt that this area of matted and folded mesh with the metal tacks corresponded well with point of pain and this should be resected.A portion of this mesh was resected (device #3) and resulted in a defect of the peritoneal lining of the abdominal wall.A piece of synthetic mesh was sewn around the defect.¿ (b)(6) 2018 to (b)(6) 2020 - patient frequently visited hospital for right groin pain, neuroma, neuralgia, ilioinguinal nerve entrapment and scar tissue thereby underwent ultrasound guided injection of the ilioinguinal nerve under ultrasound for pain management.(b)(6) 2022 - patient was diagnosed with nonreducible incarcerated incisional hernia and recurrent left inguinal hernia thereby underwent robotic assisted repair with the implant of synthetic mesh and ventralight st mesh (device #4).Per operative notes, ¿had some pain in the right lower quadrant and scar tissue with omentum adherent to the anterior abdominal wall mesh and the mesh was able to be taken down (device #3).The mesh went down right to the edge of the inguinal region but did not cover the inguinal region and not aware of what mesh was placed.Founded some form of a direct defect superior to the inguinal canal area that this mesh was covering because it did not appear to go into the inguinal canal.However, there was also some mesh at the inguinal canal area and evaluated this area after the adhesions were taken down and there was no evidence of any hernia.In left side of the abdomen, patient have a small direct, indirect hernias and it was dissected.A piece of synthetic inguinal hernia mesh was placed into the defect.The midline hernia was evaluated and there was significant preperitoneal fatty tissue which was taken down from the hernia defect.A piece of ventralight st mesh (device #4) was placed in the midline.The hernia was repaired with adequate overlapping edges of mesh circumferentially there not appear to be any other abdominal wall hernias evident.¿ attorney alleges that the patient had hernia recurrence, mesh shrinkage, nerve damage, pain, seroma and emotional injuries.It was also alleged that the patient had pain, mesh erosion, subsequent surgery for incision and drainage of seroma.